MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L,28/+3.5, TAPER 12/14

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L,28/+3.5, TAPER 12/14
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: act artic e1 hip brg 28x46mm s52 dia28; part#ep-200152; lot#290440.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 11 extended offset; part#00771101120; lot#64151576.Therapy date: (b)(6) 2019.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the left side and patient fell and underwent revision surgery due to periprosthetic fracture.
 
Event or Problem Description
Please refer to report 0009613350-2019-00414.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend identified.Event description: it was reported that the patient was implanted with a biolox head on feb 15, 2019, sustained a fall on (b)(6) 2019 and had to undergo revision surgery on jun 1, 2019 due to periprosthetic left femur fracture review of received data: medical records were provided and reviewed by a health care professional (for details refer to split-case cmp-0510325).Review of the available records identified the following: the patient underwent a left total hip arthroplasty on feb 15, 2019 due to left hip osteoarthritis and femoral head fracture.A zimmer m/l taper stem sz 11, biolox ceramic head 28mm +3.5 neck, dual mobility e1 bearing 46mm, and a g7 osseoti shell 58mm were implanted.Desired fit and range of motion was achieved.No intraoperative complications occurred.The patient sustained a ground level fall on (b)(6) 2019 and underwent a revision and open reduction internal fixation of left femur shaft due to unstable left periprosthetic fracture on (b)(6) 2019.The posterior capsule was noted to be deficient on the superior half and the inferior half of the proximal femur and the sciatic nerve is encased in scar tissue.A cable was placed 2 cm to the most distal aspect of the fracture site.There was a spiral fracture extending from the greater trochanter down to a large medial calcar fragment.The femoral head, articulation bearing, and the stem were removed.The femoral component was removed without additional fractures and the fracure was reduced using 3 cables.A wagner sl 14 x 225 was thought to be stable however it was not axially stable.Therefore, a 16 x 225 component was implanted.A biolox delta femoral head and an active articulation e1 hip bearing were implanted.Patient tolerated the procedure well.Device analysis: no product was returned to zimmer biomet for in-depth analysis, as the device was discarded.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production.Conclusion: it was reported that the patient was implanted with a biolox head on (b)(6) 2019, sustained a fall on (b)(6) 2019 and had to undergo revision surgery on (b)(6) 2019 due to periprosthetic left femur fracture.The received medical records confirmed the reported event.No product was returned; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.This device is used for treatment the reported products were reviewed for compatibility with no issues noted.Review of complaint history did not identify an accumulation of similar events.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information, it is possible that the fall of the patient caused or contributed to the reported periprosthetic fracture.It is unlikely, that the femoral head triggered or contributed to the reported periprosthetic fracture, as the head is not in direct contact with the femur, nevertheless, an exact root cause for the reported periprosthetic fracture could not be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L,28/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8757068
Report Number0009613350-2019-00414
Device Sequence Number2565699
Product Code LZO
UDI-Device Identifier00889024430303
UDI-Public00889024430303
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number00-8775-028-03
Device Lot Number2804373
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight82